Aa
A
A
A
Close
Neurology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
1644126 tn?1300976642

migraines

I had meningitis, meningicoccle and sypticemia when i was 30 years old i am now 42 i have suffered these migraines since when i had menigitis and they r really bad! i hv all the symptoms going, but recently my heart is racing like a racehorse on a track, i cant seem 2 slow it down, i was wonderin if u cld help me with this pls.

many thanks

Jennifer Edgell

1 Responses
Avatar universal
MEDICAL PROFESSIONAL
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.

Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.

Chronic meningitis is a well-known cause of chronic headache. Treatment can be difficult and may require a headache specialist. The treatment should include two types of medications: preventative therapy and abortive therapy. Preventative therapy is a medication that would be taken every day regardless of whether or not a headache is prevent. This type of medication is used to prevent headaches from occurring, and there are several types including but not limited to beta blockers such as propranolol, calcium channel blockers such as verapamil, and others including topamax, depakote, elavil, etc. A lot of these medications were invented for other uses and are used not only for headache but also epilepsy and depression. They have proven very effective in preventing headaches. The second medication is abortive, meaning it is used when a headache is coming on. The medication used depends on the nature of a headache. Also, with frequent use of abortive medications including triptans, tylenol, advil,caffeine,  and others, medication overuse headache can occur. This requires a specific treatment in which the over-used medications are slowly stopped and replaced with more long-acting medications.

I am not sure what is wrong with your heart. It could be a pain response, anxiety, or a cardiac issue to name a few. I would suggest you discuss this with your primary care physician.

Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck!
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease